zbMATH — the first resource for mathematics

The Kähler cone on Calabi-Yau threefolds. (English) Zbl 0766.14035
Let \(X\) be a Calabi-Yau threefold (i.e. a smooth projective threefold with \(K_ X=0\) and \(h^ 1({\mathcal O}_ X)=0=h^ 2({\mathcal O}_ X))\) and let \(K\) be the Kähler cone in \(H^ 2(X,\mathbb{R})\). The author studies the behaviour of \(K\) under deformations. In particular he proves that, if \(\pi:X\to B\) is the Kuranishi family of \(X\) over a polydisc \(B\) in \(H^ 1(X,T_ X)\), \(K\) is invariant over the dense subset of \(b\in B\) for which \(X_ b\) does not contain a smooth elliptic ruled surface. — The proof is based on the study of the primitive birational contractions which contract some irreducible surface to a curve of
genus \(g>0\).

14J30 \(3\)-folds
14E05 Rational and birational maps
Full Text: DOI EuDML
[1] Banica, C., Stanasila, O.: Algebraic Methods in the Global Theory of Complex Spaces. London New York Sydney Toronto: Wiley 1976 · Zbl 0334.32001
[2] Beauville, A.: Vari?t?s K?hleriennes dont la premi?re classe de Chern est nulle. J. Differ. Geom.18, 755-782 (1983) · Zbl 0537.53056
[3] Borcea, C.: Homogeneous vector bundles and families of Calabi-Yau threefolds. Duke Math. J.61, 395-415 (1990) · Zbl 0739.14026 · doi:10.1215/S0012-7094-90-06117-4
[4] Borcea, C.: On desingularized Horrocks-Mumford quintics. J. Reine Angew. Math. (to appear) · Zbl 0731.14003
[5] Borcea, C.: Homogeneous vector bundles and families of Calabi-Yau threefolds II. Proc. Symp. Pure Math. (to appear) · Zbl 0748.14015
[6] Burns, D., Rapoport, M.: On the Torelli Problem for K?hlerian K-3 surfaces. Ann. Sci. ?c. Norm. Sup?r, IV. S?r.8, 235-274 (1975)
[7] Candelas, P., Green, P.S., H?bsch, T.: Rolling among Calabi-Yau Vacua. Nucl. Phys. B330, 49-102 (1990) · Zbl 0985.32502 · doi:10.1016/0550-3213(90)90302-T
[8] Fischer, G.: Complex Analytic Geometry. (Lect. Notes Math., vol. 538) Berlin Heidelberg New York: Springer 1976
[9] Friedman, R.: Simultaneous Resolution of Threefold Double Points. Math. Ann.274, 671-689 (1986) · Zbl 0576.14013 · doi:10.1007/BF01458602
[10] Griffiths, P.A.: Periods of integrals on algebraic manifolds, I and II. Am. J. Math.90, 568-626 and 805-865 (1968) · Zbl 0169.52303 · doi:10.2307/2373545
[11] Grothendieck, A.: Fondements de la G?om?trie Alg?brique, S?minaire Bourbaki 1957-62, Expos? 221. Paris: S?cr?tariat Mathematique 1962
[12] Grothendieck, A.: Quelques probl?mes de modules. S?minaire H. Cartan 13, 1960/61, Expos? 16. Paris: S?cr?tariat Mathematique 1962
[13] Hartshorne, R.: Algebraic Geometry. (Grad. Texts Math., vol. 52) Berlin Heidelberg New York: Springer 1977 · Zbl 0367.14001
[14] Huikeshoven, F.: On the versal resolutions of deformations of rational double points. Invent. Math.20, 15-33 (1973) · Zbl 0268.32010 · doi:10.1007/BF01405261
[15] Hunt, B.: A bound on the Euler number for certain Calabi-Yau 3-folds. J. Reine Angew. Math.411, 137-170 (1990) · Zbl 0745.14016 · doi:10.1515/crll.1990.411.137
[16] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. In: Oda, T. (ed.) Algebraic Geometry, Sendai 1985. (Adv. Stud. Pure Math., vol. 10, pp. 283-360) Amsterdam: North Holland 1987
[17] Kawamata, Y.: Unobstructed Deformations ? a remark on a paper of Z. Ran. Preprint, Tokyo 1990 · Zbl 0818.14004
[18] Kim, J.K., Park, C.J., Yoon, Y.: Calabi-Yau manifolds from complete intersections in products of weighted projective spaces. Phys. Lett. B224, 108-114 (1989) · doi:10.1016/0370-2693(89)91058-7
[19] Kobayashi, S.: Recent Results in Complex Differential Geometry. Jahresber. Dtsch. Math.-Ver.83, 147-158 (1981) · Zbl 0467.53030
[20] Kodaira, K.: On the stability of compact submanifolds of complex manifolds. Am. J. Math.85, 79-94 (1963) · Zbl 0173.33101 · doi:10.2307/2373187
[21] Kodaira, K., Spencer, D.C.: Stability theorems for complex structures. Ann. Math.71, 43-76 (1960) · Zbl 0128.16902 · doi:10.2307/1969879
[22] Miyaoka, Y.: The Chern classes and Kodaira dimension of a minimal variety. In: Oda, T. (ed.) Algebraic Geometry, Sendai 1985. (Adv. Stud. Pure Math., vol. 10, pp. 449-476) Amsterdam: North Holland 1987
[23] Mori, S.: Projective manifolds with ample tangent bundles. Ann. Math.110, 593-606 (1979) · Zbl 0423.14006 · doi:10.2307/1971241
[24] Mori, S.: Threefolds whose canonical bundles are not numerically effective. Ann. Math.116, 133-176 (1982) · Zbl 0557.14021 · doi:10.2307/2007050
[25] Morrison, D.R.: The birational geometry of surfaces with rational double points. Math. Ann.271, 415-438 (1985) · Zbl 0557.14006 · doi:10.1007/BF01456077
[26] Namba, M.: On maximal families of compact complex submanifolds of complex manifolds. T?hoku Math. J.24, 581-609 (1972) · Zbl 0254.32023 · doi:10.2748/tmj/1178241448
[27] Pinkham, H.: Factorization of birational maps in dimension 3. In: Orlik, P. (ed.) Singularities. (Proc. Symp. Pure Math., vol. 40, pp. 343-372). Providence, Rhode Island: Am. Math. Soc. 1983 · Zbl 0544.14005
[28] Ran, Z.: Lifting of cohomology and unobstructedness of certain holomorphic maps. Bull. Amer. Math. Soc. (to appear) · Zbl 0749.32010
[29] Reid, M.: Canonical 3-folds. In: Beauville, A. (ed.) G?om?trie alg?brique, Angers 1979, pp. 273-310. The Netherlands: Sijthoff and Noordhoff 1990
[30] Reid, M.: Minimal models of canonical 3-folds. In: Iitaka, S. (ed.) Algebraic varieties and analytic varieties. (Adv. Stud. Pure Math., vol. 1, pp. 395-418) Tokyo: Kinokuniya and Amsterdam: North Holland 1983
[31] Riemenschneider, O.: ?ber die Anwendung algebraischer Methoden in der Deformationstheorie komplexer R?ume. Math. Ann.187, 40-55 (1970) · Zbl 0196.09701 · doi:10.1007/BF01368159
[32] Steenbrink, J.H.M.: Intersection forms for quasihomogeneous singularities. Compos. Math.34, 211-223 (1977) · Zbl 0347.14001
[33] Sullivan, D.: Infinitesimal Computations in Topology. Publ. Math., Inst. Hautes ?tud. Sci.47, 269-331 (1987) · Zbl 0374.57002 · doi:10.1007/BF02684341
[34] Tian, G.: Smoothness of the universal deformation space of compact Calabi-Yau manifolds and its Petersson-Weil metric. In: Yau, S.T. (ed.) Mathematical Aspects of String Theory, pp. 629-646 Singapore: World Scientific 1981
[35] Todorov, A.N.: The Weil-Petersson geometry of the moduli space of SU (n?3) (Calabi-Yau) manifolds I. Commun. Math. Phys.126, 325-346 (1989) · Zbl 0688.53030 · doi:10.1007/BF02125128
[36] Viehweg, E.: Positivity of sheaves and geometric invariant theory. Proc. of the ?A.I. Maltsev Conf.?, Novosibirsk, 1989 (to appear)
[37] Wall, C.T.C.: Classification Problems in Differential Topology V. On certain 6-Manifolds. Invent. Math.1, 355-374 (1966) · Zbl 0149.20601
[38] Wilson, P.M.H.: Calabi-Yau manifolds with large Picard number. Invent. Math.98, 139-155 (1989) · Zbl 0688.14032 · doi:10.1007/BF01388848
[39] Yau, S.T.: Calabi’s conjecture and some new results in algebraic geometry. Proc. Natl. Acad. Sci. USA74, 1798-1799 (1977) · Zbl 0355.32028 · doi:10.1073/pnas.74.5.1798
[40] ?ubr, A.V.: Classification of simply-connected topological 6-manifolds. In: Viro, O.Ya. (ed.) Topology and Geometry-? Rohlin Seminar. (Lecture Notes Math., vol. 1346, pp. 325-340) Berlin Heidelberg New York London Paris Tokyo: Springer 1980
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.